# SDR 20010409CW016

- Difficulty date: March 6, 2001
- Submitted: April 9, 2001
- Operation: General aviation
- Aircraft: N441CA
- Make and model: Cessna 172R
- Aircraft serial: 17280441
- Engine: Lyc IO360L2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: L2744051A
- Condition: Cracked
- Location: Engine
- Part time: 2,010 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS 4 MILES FROM AIRPORT WHEN A LOUD BANG WAS HEARD AND THE ENGINE STARTED VIBRATING AND MISSING.  PILOT PULLED POWER BACK TO IDLE AND LANDED SAFELY AT AIRPORT.  INSPECTED ENGINE AND FOUND NR 3 ENGINE CYLINDER WITH A CRACK, HALF AROUND CYLINDER.  THIS CRACK STARTED AT THE 4TH FIN BACK FROM THE TOP SPARK PLUG HOLE AND PARRELLED THE FIN.  DUE TO FREQUENT USE ENGINE TBO IS 2200 HOURS.
